MedElevator Войти в исследования
← Поиск публикаций

DOI 10.1016/j.amjopharm.2010.03.001

Медицинская библиотека · The American journal of geriatric pharmacotherapy · 2010

Separate episodes of delirium associated with levetiracetam and amiodarone treatment in an elderly woman.

Foley Kevin T, Bugg Karen S

Клинический случайСтатьяПеревод пока не подготовлен

Аннотация

BACKGROUND

Delirium related to levetiracetam has not been previously described in the literature and is infrequently associated with amiodarone.

OBJECTIVE

The aim of this report was to discuss the possibility that administration of levetiracetam and amiodarone may precipitate delirium in some elderly patients.

CASE SUMMARY: An 80-year-old white woman with levothyroxine-treated hypothyroidism developed acute confusion and paranoia 5 days after substituting levetiracetam 1000 mg orally twice daily for phenytoin 100 mg orally twice daily to control new, generalized seizures. Before starting levetiracetam treatment, results of the patient's blood and urine tests, brain magnetic resonance imaging, and cerebrospinal fluid examination were within normal limits. Delirium from levetiracetam was suspected. Therefore, the dosage was titrated downward to allow discontinuation of the drug; levetiracetam was replaced with pregabalin 150 mg twice daily. Subsequent improvement in mental status occurred within 14 days after administration of the last dose of levetiracetam. Three months later, the patient developed symptomatic atrial fibrillation, which was treated with cardioversion, followed by oral amiodarone 400 mg twice daily for 10 days and then 200 mg once daily for 3 months. Within 1 to 2 weeks after starting amiodarone, she developed changes in cognition consistent with delirium. Computed tomography of the brain showed no acute changes, and blood test results were within normal limits with the exception of a serum free thyroxine level of 2.06 ng/dL and a suppressed but measurable serum thyroid-stimulating hormone level (0.13 microIU/mL). No improvement was noted after reduction of the dose of levothyroxine from 0.1 mg to 0.075 mg daily. Two weeks after amiodarone was discontinued, her mental status had returned to baseline levels. Based on a score of 6 (probable) for each medication using the Naranjo scale, the 2 episodes of delirium were probably related to levetiracetam and amiodarone.

CONCLUSION

This case report describes separate episodes of delirium probably related to treatment with levetiracetam and amiodarone in an elderly patient.

Для цитирования: Foley Kevin T, Bugg Karen S. Separate episodes of delirium associated with levetiracetam and amiodarone treatment in an elderly woman.. The American journal of geriatric pharmacotherapy. 2010. DOI: 10.1016/j.amjopharm.2010.03.001.

Предметные рубрики MeSH

Подготовка и перевод публикации
Обработка статьи · этапы, ошибки и управление
Загрузка состояния…

История · было → стало

Состояние обновляется каждые 5 секунд, пока блок открыт. Процент показывается только там, где известен объём работы. Пауза останавливает продолжение этапа; текущий запрос к источнику может завершиться.

Тип публикации указан по данным источника. Уровень доказательности автоматически не присваивается.